PDA

View Full Version : Yaz is making my hair fall out!



christine1989
September 9th, 2010, 09:46 PM
Ever since I started taking Yaz about a week ago my hair has been shedding A LOT more than normal. It's not falling out in huge chuncks or anything but I am afraid of thinning if this increased shedding continues. I want to go off of it but I am required to take it with the other medication I am on :(. Previously I took a lower dose birth control pill and had no problems with it so I'm thinking that the shedding is either cased by the DRSP in Yaz or the increase in hormones. Has anyone else had this problem with Yaz? I am debating between going to my doctor to see if there is an alternative (if there is any) and waiting it out to see if the shedding decreases on its own. My hair has been thickening up nicely since joining LHC and I don't want this to undo all of the progress I have made. What would you do in this situation? Should I wait it out or fix the problem before it gets out of hand? :confused:

Tiina
September 9th, 2010, 09:53 PM
I used to use Yaz before we decided to try getting pregnant and it didn't cause any extra shedding for me.

But I'll be keeping an eye on this thread.

ETA : Is it possible that it is the other medication you are taking that is causing the problem?

little_cherry
September 9th, 2010, 10:05 PM
It may be your body getting used to the hormones from the pill.

Kaileida
September 9th, 2010, 10:08 PM
Oh, no... I agree that it may be your body adjusting, though. My doctor told me to give it three months when I started the pill and to talk to her if I was still having problems with it then, so I would vote to give it time.

christine1989
September 9th, 2010, 10:12 PM
I hope I will get used to the increased hormones and this is a temporary side effect. As long as it dosen't get worse I guess theres no serious harm in finishing the rest of the packet. As for the other medication, the paphlet (more like thesis paper!) that went with it listed every side effect under the sun except hair loss. In fact, my allergist who perscribed it said thet the most common side effect was increased hair growth. I was kinda hoping that the hairloss from Yaz would be offset by hair gain from the other pill ;)

CaliforniaAnne
September 9th, 2010, 10:19 PM
So, I was looking for an alternative to what I was taking as it wasn't working for me. My gyno perscribed Yaz. Two days later, I read this article. Not a condoner of the stuff...http://www.yazsideeffectslawsuit.com/

christine1989
September 9th, 2010, 10:36 PM
@ CaliforniaAnne: That is pretty scary! I have seen the lawsuit commercials on TV many times so I was suprised when my doctor perscribed it. Afterall, there are so many brands of birth controll pills that are not facing lawsuits. My other perscription that I started around the same time has SO MANY awful side effects and warnings that I didn't pay Yaz much mind but as it turns out it is the one that is causing problems.

lizzys
September 9th, 2010, 10:59 PM
Hair loss is a pretty common side affect of birth control, as far as I know. I also take Yaz, and noticed some extra hair shedding in the first few months. I've been on it for almost a year now though, and the extra shed seems to taper off. I still have a very full and thick head of hair! :)

Jezerellica
September 10th, 2010, 12:21 AM
Bummer! I was on Yaz for at least a year and my hair was all over the place except my head. I'm sorry to hear this is true for you too. No, it never got better for me so I stopped taking.

juliaxena
September 10th, 2010, 12:26 AM
I have been on YAZ and it was great. It is a low dose pill (lowest I've been on). I don't think you can get side effect of hair falling out in just one week! Sadly my doctor won't let me use it anymore because supposely I have high blood pressure. Had to go on mini pill which in 0,1 to 1% case really can cause shedding. Estrogen in your pill however works against sheding!

juliaxena
September 10th, 2010, 12:27 AM
And those law suits are a set up in my opininon because every pill can cause blood clots (well, mini pill not so much)!!!!!!